Israel Journal of Mathematics

, Volume 100, Issue 1, pp 117–124 | Cite as

The hardy-littlewood maximal function of a sobolev function



We prove that the Hardy-Littlewood maximal operator is bounded in the Sobolev spaceW1,p(Rn) for 1<p≤∞. As an application we study a weak type inequality for the Sobolev capacity. We also prove that the Hardy-Littlewood maximal function of a Sobolev function is quasi-continuous.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    B. Bojarski and P. Hajłlasz,Pointwise inequalities for Sobolev functions and some applications, Studia Mathematica106 (1993), 77–92.MATHMathSciNetGoogle Scholar
  2. [2]
    H. Federer and W. Ziemer,The Lebesgue set of a function whose distribution derivatives are p-th power summable, Indiana University Mathematics Journal22 (1972), 139–158.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    D. Gilbarg and N. S. Trudinger,Elliptic Partial Differential Equations of Second Order, 2nd edn., Springer-Verlag, Berlin, 1983.MATHGoogle Scholar
  4. [4]
    J. L. Lewis,On very weak solutions of certain elliptic systems, Communications in Partial Differential Equations18 (1993), 1515–1537.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    E. M. Stein,Singular Integrals and Differentiability Properties of Functions, Princeton University Press, 1970.Google Scholar

Copyright information

© Hebrew University 1997

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HelsinkiFinland

Personalised recommendations